Hormone chaos after weight loss

by Fatty

When I got to age 40, I realised I must do something to lose weight and started exercising and eating healthily. I lost 20lbs in 20 weeks then everything went crazy.

My periods became erratic, I would gain 7lb in the pre-menstrual week and keep it for 10 days at least. I get breast tenderness that lasts over 2 weeks (although only every few months) and had a breast cyst appear suddenly. Also I get bouts of hot flashes every few months and insomnia to go with it. For me the inability to lose any more weight is making me very sad, I have kept up the exercise and healthy eating for 2 years but not lost a single lb.

I had read about oestrogen dominance and wondered if my body was reacting to me losing some fat and then putting a 'block' on any more being lost.

Living in the UK, it's difficult buying progesterone cream, but I got some and have used for 2 months. The first month my symptoms got worse, the second month I skipped a period, but felt like I was ovulating so got confused as to when to use the cream again. I just hope with continued use of the cream I can lose some more weight as I have 36% body fat and I know that's bad.

Comments for Hormone chaos after weight loss

Click here to add your own comments

Mar 13, 2009
Hormone chaos after weight loss
by: Wray

Hi there. Please don't call yourself fatty, you're reinforcing the idea you are fat and will continue to be... the last thing you want!

By exercising and eating healthily you won't have upset your metabolism, but your age makes me suspect you are now in the beginning phases of peri-menopause. All the symptoms you mention fit, including the inability to loose weight. This phase is governed by excess oestrogen and a comparative lack of progesterone.

Excess oestrogen not only stimulates fat cells to divide and grow, but it causes insulin resistance (IR), which I now suspect you have too. IR causes weight gain, plus a host of other symptoms. If you'd like to know more about this, please send me an email via the following link:


It is normal for symptoms to get worse when first using progesterone, also normal for the cycle to be disrupted too. I have found it essential to use a high dose, certainly initially. All the successful studies have used between 100-200mg/day, please try to increase your dose to this level.

We have had no difficulty in supplying customers in the UK with Natpro, have you considered this route? Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormone balance.

Search over 7,500 pages on this site...